MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 14F X 36CM PC SPLIT CATH; SPLIT CATH III

MEDICAL COMPONENTS, INC. 14F X 36CM PC SPLIT CATH; SPLIT CATH III
Model Number ASPC36-3PCE.
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Death
Event or Problem Description
During treatment, the patient was found unresponsive, pale & unable to obtain a blood pressure.Was noted that upon moving clothes to review central venous tunnelled dialysis catheter (tcvc) that the venous line connection had become detached and there was an accumulation of blood both on floor and under client, and unfortunately the patient passed away.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information regarding the incident, device and patient, and determination of if the device will be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
One intact 14f x 36cm pc split cath iii was returned for evaluation.Visual inspection indicated that the female luers on both the red and blue extensions appear undamaged.A syringe was attached to both luers and tightened by hand using normal force.The syringe was flushed with no sign of leakage.The syringe could not be disconnected from the luer by pulling using excessive force.The catheter female luers are manufactured to the iso standard.At the time of production (02/2020), the luer was compliant with en 1707.They are universal female luers and should mate with any universal male luer of the bloodlines, syringes, injection caps, etc.A device history record review was performed by the contract manufacturer.It was found that involved luer lot was manufactured within specifications.No issues were detected during the visual and functional inspections.No amv's (authorized manufacture variance) nor ncrs (non-conformance report) were associated with the reported lot related to the reported failure mode.The catheter was forwarded to the manufacturing engineer for dimensional evaluation.The outer diameter of both luers was found to be negligibly undersized (0.002).This condition may be related to the use of the product.The involved catheter was implanted and was used for at least 1 month prior to the incident.Additional investigation was performed.Material in stock was sampled to measure the od of the luer thread, luer taper condition, and any signs of the mating thread over-riding the luer's threads, striations or scratching of the thread's crest, distortion of the thread's crest of any other type of damage to determine if the parts meet specification.All parts passed and met specification.Current manufacturing processes were found accepted according to specifications.No issues related to the reported failure mode that could be attributable to the current manufacturing process were found during the investigation.The device involved in the incident was very slightly out of spec.However, the device was implanted in the patient and used for at least 1 month.Because of this, there is no way to determine if the luer was in or out of spec when the catheter was released.The incident occurred approximately 10-15 minutes into the treatment.It is possible that when the treatment was initiated the connection between the catheter and blood line was not secure.The instructions for use include the following warnings and catheter precautions.In the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.To prevent accidents, assure the security of all caps and bloodline connections prior to and between treatments.

Brand Name
14F X 36CM PC SPLIT CATH
Common Device Name
SPLIT CATH III
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14269706
Report Number2518902-2022-00033
Device Sequence Number14929370
Product Code MSD
UDI-Device Identifier00884908004113
UDI-Public884908004113
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/17/2025
Device Model NumberASPC36-3PCE.
Device Catalogue NumberASPC36-3PCE.
Device Lot NumberMPDM190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NIKKISO LINE SET, FRESENIUS MEDICAL, FX80 DIALYSER.
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale
Patient Weight69 KG